Alert archive / Connecticut / Special Weather Statements in 2016

Special Weather Statement, NWS New York, NY

August 6, 2016

NWS New York, NY issued this special weather statement at Aug 6, 2016, 4:59 PM EDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 4:59 PM EDT (20:59 UTC)
Expired
Aug 6, 2016, 5:45 PM EDT
In force
46 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

446 
WWUS81 KOKX 062059
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
459 PM EDT SAT AUG 6 2016

CTZ005-NYZ068-070-062145-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
459 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...EASTERN
PUTNAM AND NORTHERN WESTCHESTER COUNTIES...

AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BREWSTER...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DANBURY AND RIDGEFIELD AROUND 520 PM EDT. 
  BETHEL AROUND 525 PM EDT. 
  REDDING AROUND 540 PM EDT. 
  TRUMBULL AND MONROE AROUND 545 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PEACH LAKE AND EASTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4125 7325 4132 7367 4140 7368 4143 7323
TIME...MOT...LOC 2059Z 277DEG 17KT 4137 7359 

$$

MPS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:35 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 6, 4:35 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service New York NY
435 PM EDT SAT AUG 6 2016

.SYNOPSIS...
A cold front will move east across the region this evening
followed by high pressure through Tuesday. The high will slide
offshore Wednesday. A cold front approaches Thursday and remains
in the vicinity through end of the week as waves of low pressure
track along it.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At 1930z...A line of thunderstorms extending NE across Northern NJ
will continue moving east across the NYC Metro area by 2030z and
central Long Island by 22z.

Heavy rain, lightning, and wind gusts up to 40 mph will occur
along this line, resulting in minor urban flooding of low lying
poor drainage areas with estimated max hourly rates up to 1.5.

Outside of this organized line ahead of the cold front, heavy
showers and TSTMs will be more scattered, but still capable of
producing torrential rain, lightning, and gusty winds.

Storms are forecast to end with the passage of this cold front by
8 pm.

Skies will rapidly clear behind this front on drying NW winds with
temperatures falling into and through the 60s.

A moderate risk of rip currents will continue through this evening
at Atlantic Ocean beaches.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Fair and dry weather is forecast as high pressure dominates our
local area weather.

A short wave is forecast to pass north of the area during Sunday afternoon.
Any chance of showers will remain north of CT.

Temperatures will average near normal.

A moderate risk of rip currents is forecast for Sunday at
Atlantic Ocean beaches.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Models are in good agreement with the beginning of this period with
surface high pressure continuing to build into the area Monday and
pushing offshore Tuesday. Aloft, the area will be between and
exiting trough and approaching ridge, with the ridge axis moving
overhead on Tuesday.

A warm front approaches Tuesday night. Thereafter, the models
diverge on their solutions. The warm front may not make it fully
through until Thursday night if the 00Z ECMWF is correct. It then
keeps the area warm sectored through the end of the week. The 12Z
GFS lifts the warm north on Wednesday. A cold front then approaches
the region Wednesday night into Thursday, but stalls it in the
vicinity with several waves of low pressure moving along the
boundary through the end of the week. Given the large uncertainty,
an ensemble approach seems appropriate for this time period, with a
slight chance to a chance for showers and thunderstorms from
Wednesday through the end of the week.

Temperatures through the period will be seasonable through the end
of the week, with seasonably warm conditions for the end of the
week. Comfortable humidity for the beginning of the week, then
humidity levels rise as we approach the middle and then especially
the end of the week as the warm front approaches the area and then a
frontal boundary remains in the vicinity through the end of the
week.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
     Update on approaching Thunderstorms...

Based on current radar trends, if the timing and coverage of
storms over New Jersey holds, they will reach the New York City
airports in approximately the 2030- 2130Z time period.

A cold front will pass through the region late this afternoon and
evening.

Scattered showers and thunderstorms are expected in advance of the
cold front. The TAF TEMPO groups indicate the best window for these
to occur, and should not be interpreted as thunderstorms occurring
for the whole time period.

Ceilings and visibility will be at VFR levels outside of showers and
thunderstorms.

Update on approaching thunderstorms: Based on current radar trends,
if the timing and coverage of storms over western New Jersey
maintain, they will reach the New York City airports in to 2000-
2030Z time period.

Southwest winds will shift to the northwest behind the cold frontal
passage. For Sunday, there is a sea breeze potential along the
immediate south coasts. Otherwise, northwest flow is expected to
continue.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday-Tuesday...VFR.
.Wednesday-Thursday...Periods of MVFR or lower possible with a
frontal system in the area.

&&

.MARINE...
Scattered showers and TSTMS will precede the passage of a cold
front moving east across the coastal waters this evening. The
main hazards associated with these storms will be heavy rain,
lightning and potential for strong gusty winds.

Southwest winds will range from 10 to 15 kt with Gusts to 20kt on
the ocean waters. Winds will shift from the NW with the passage of
the front this evening.

Tonight through wednesday...Winds and seas will remain below
Small Craft Advisory, SCA levels as a large high pressure system
dominates our local area weather.

However, waves build to 5 ft on the ocean mainly Thursday night
with a prolonged period of southerly flow. There is a slight
chance to a chance for showers and thunderstorms from Wednesday
through the end of the week as a warm front approaches and moves
through, then a cold front stalls in the vicinity of the waters.

&&

.HYDROLOGY...
Mainly scattered showers and thunderstorms are forecast through
this evening with basin average rainfall less than 1/2 inch.
Isolated rainfall amounts of 2 inches plus may cause localized
flash flooding in widely scattered heavy showers and
thunderstorms.

No significant widespread precipitation is expected through
Wednesday. Thereafter, there is large uncertainty with rainfall
amounts and placement of a frontal boundary that approaches the
area through the end of the week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...GC/JP
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JP
AVIATION...JMC
MARINE...GC/JP
HYDROLOGY...GC/JP
Hazardous weather outlook, Aug 6, 4:38 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
438 PM EDT SAT AUG 6 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-072045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
438 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE AREA THIS AFTERNOON
THROUGH THIS EVENING. THE MAIN THREATS ARE LOCALLY DAMAGING
STRAIGHT LINE WINDS AND HEAVY RAIN.

THE STORM PREDICTION CENTER HAS PLACED THE LOCAL AREA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-072045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
438 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE COASTAL WATERS THIS
AFTERNOON THROUGH THIS EVENING. THE MAIN THREATS ARE LOCALLY
DAMAGING STRAIGHT LINE WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-072045-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
438 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE AREA THIS AFTERNOON
THROUGH THIS EVENING. THE MAIN THREATS ARE LOCALLY DAMAGING
STRAIGHT LINE WINDS AND HEAVY RAIN.

THE STORM PREDICTION CENTER HAS PLACED THE LOCAL AREA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC OCEAN
BEACHES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY...THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC
OCEAN BEACHES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 6, 4:01 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT SAT AUG 6 2016

CTZ005-NJZ002-NYZ067>070-062045-
NORTHERN FAIRFIELD-WESTERN PASSAIC-NORTHERN
WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
401 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD...CENTRAL PASSAIC...ROCKLAND...PUTNAM...NORTHERN
WESTCHESTER AND SOUTHEASTERN ORANGE COUNTIES...

AT 401 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FISHKILL TO NEAR HARRIMAN TO VERNON
VALLEY. MOVEMENT WAS SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  HARRIMAN AROUND 405 PM EDT.
  FAHNESTOCK STATE PARK AROUND 420 PM EDT.
  WEST POINT AROUND 425 PM EDT.
  POMONA AROUND 435 PM EDT.
  GREENWOOD LAKE AND NEW YORK--NEWARK AROUND 440 PM EDT.
  PEEKSKILL...RINGWOOD...HAVERSTRAW...SLOATSBURG...BREWSTER...LAKE
  CARMEL...MAHOPAC...CARMEL AND YORKTOWN HEIGHTS AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST HAVERSTRAW...
HIGHLAND MILLS...BREWSTER HILL...THIELLS...PUTNAM LAKE...
CROTONOON-HUDSON...VAILS GATE...HILLBURN...PEACH LAKE AND VIOLA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4137 7419 4154 7399 4151 7400 4145 7400
      4144 7398 4149 7393 4153 7353 4151 7344
      4149 7344 4150 7339 4120 7376 4111 7416
      4113 7421 4109 7423 4108 7429 4115 7442
      4120 7437 4129 7455
TIME...MOT...LOC 2001Z 296DEG 13KT 4154 7388 4134 7412 4126 7447

JMC
Special weather statement, Aug 6, 4:13 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT SAT AUG 6 2016

CTZ005-062100-
NORTHERN FAIRFIELD-
413 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD
COUNTY...

AT 413 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
GAYLORDSVILLE... OR OVER SHERMAN...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  NEW FAIRFIELD AROUND 430 PM EDT.
  BROOKFIELD AROUND 440 PM EDT.
  DANBURY AROUND 445 PM EDT.
  NEWTOWN AROUND 450 PM EDT.
  BETHEL AROUND 455 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHIMNEY POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
      4150 7344 4151 7339 4149 7337 4147 7332
      4147 7330 4145 7330 4145 7328 4144 7326
      4144 7324 4138 7352 4143 7354 4167 7352
TIME...MOT...LOC 2013Z 337DEG 17KT 4162 7350

JMC
Special weather statement, Aug 6, 4:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
416 PM EDT SAT AUG 6 2016

NJZ004-006-103-104-106-108-NYZ069>074-062100-
EASTERN UNION-EASTERN PASSAIC-WESTERN BERGEN-EASTERN
ESSEX-HUDSON-EASTERN BERGEN-BRONX-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-NEW YORK (MANHATTAN)-ROCKLAND-RICHMOND (STATEN IS.)-
416 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN UNION...EASTERN
PASSAIC...SOUTHEASTERN ESSEX...BERGEN...HUDSON...ROCKLAND...
RICHMOND...SOUTHERN WESTCHESTER...NEW YORK AND BRONX COUNTIES...

AT 415 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PEARL RIVER TO MILLBURN TO NEAR
CLOVERHILL. MOVEMENT WAS EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...  PARAMUS...RIDGEWOOD...NANUET AND PEARL
RIVER AROUND 420 PM EDT.  ORADELL AROUND 425 PM EDT.
BERGENFIELD...TAPPAN AND ORANGEBURG AROUND 430 PM EDT.
BLOOMFIELD...LINDEN...NYACK AND NORWOOD AROUND 435 PM EDT.
NEWARK...ELIZABETH AND NORTH TARRYTOWN AROUND 440 PM EDT.
HARRISON...TARRYTOWN AND DOBBS FERRY AROUND 445 PM EDT.
YONKERS...LYNDHURST AND KEARNY AROUND 450 PM EDT.   BAYONNE...TODT
HILL...PORT RICHMOND AND HAWTHORNE AROUND 455 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UPPER SADDLE
RIVER... WYCKOFF...MOUNT VERNON...SPRING
VALLEY...HILLSIDE...WASHINGTON HEIGHTS...
CLIFTON...MONTVALE...BOGOTA AND ROSELLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 7427 4059 7421 4062 7431 4082 7418
      4090 7427 4112 7406 4110 7372 4100 7365
      4104 7359 4099 7360 4090 7375 4085 7376
      4087 7370 4079 7378 4078 7394 4060 7403
      4060 7401
TIME...MOT...LOC 2015Z 285DEG 15KT 4105 7404 4074 7432 4052 7475

JMC
Special weather statement, Aug 6, 4:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
434 PM EDT SAT AUG 6 2016

CTZ006-062115-
NORTHERN NEW HAVEN-
434 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW HAVEN COUNTY...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBURY
CENTER...OR NEAR SOUTHBURY...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...  SOUTHBURY...MIDDLEBURY AND BRIDGEPORT--
STAMFORD AROUND 455 PM EDT.  NAUGATUCK AROUND 505 PM EDT.   SEYMOUR
AND PROSPECT AROUND 510 PM EDT.
HAMDEN...DERBY...WOODBRIDGE...BEACON FALLS AND BETHANY AROUND 515 PM
 EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANSONIA...OXFORD AND
ROXBURY FALLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4159 7294 4156 7295 4156 7288 4155 7286
      4156 7285 4153 7277 4133 7292 4135 7297
      4131 7301 4131 7305 4136 7314 4141 7319
      4145 7328 4145 7330 4149 7333 4151 7332
      4151 7316 4156 7317 4157 7309 4162 7302
TIME...MOT...LOC 2034Z 297DEG 19KT 4155 7328

JMC
Special weather statement, Aug 6, 4:56 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
456 PM EDT SAT AUG 6 2016

NYZ074-075-080-176>179-062145-
KINGS (BROOKLYN)-NORTHERN NASSAU-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
456 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NASSAU...WESTERN
SUFFOLK...KINGS...QUEENS AND RICHMOND COUNTIES...

AT 456 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WHITESTONE TO VERRAZANO-NARROWS BRIDGE TO
HUGUENOT. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...  FLUSHING...JAMAICA...LAGUARDIA
AIRPORT...CLEARVIEW EXPRESSWAY... BAYSIDE...WHITESTONE...FOREST
HILLS...JACKSON HEIGHTS AND OZONE PARK   AROUND 500 PM EDT.   GREAT
NECK...CROWN HEIGHTS AND LITTLE NECK AROUND 505 PM EDT.   SHEEPSHEAD
BAY AND MANHASSET AROUND 510 PM EDT.   VALLEY STREAM...ROCKAWAY
BEACH...ELMONT AND CANARSIE AROUND 515 PM   EDT.   GARDEN
CITY...LYNBROOK...MINEOLA AND HOWARD BEACH AROUND 520 PM EDT.
WESTBURY AND HEMPSTEAD AROUND 525 PM EDT.   FREEPORT...KENNEDY
AIRPORT AND BALDWIN AROUND 530 PM EDT.   HICKSVILLE AROUND 535 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST HEMPSTEAD...
THOMASTON...EAST HILLS...BELLEROSE...EAST ROCKAWAY...JERICHO...NORTH
WANTAGH...EAST WILLISTON...WEST ISLIP AND COPIAGUE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 7427 4064 7406 4062 7405 4067 7403
      4080 7386 4080 7379 4082 7380 4082 7379
      4080 7377 4081 7377 4078 7320 4060 7344
      4058 7377 4054 7394 4057 7394 4056 7401
      4060 7404 4052 7413
TIME...MOT...LOC 2056Z 281DEG 19KT 4077 7381 4059 7403 4052 7415

JMC
Special weather statement, Aug 6, 4:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
459 PM EDT SAT AUG 6 2016

CTZ005-NYZ068-070-062145-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
459 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...EASTERN
PUTNAM AND NORTHERN WESTCHESTER COUNTIES...

AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BREWSTER...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DANBURY AND RIDGEFIELD AROUND 520 PM EDT.
  BETHEL AROUND 525 PM EDT.
  REDDING AROUND 540 PM EDT.
  TRUMBULL AND MONROE AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PEACH LAKE AND EASTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4125 7325 4132 7367 4140 7368 4143 7323
TIME...MOT...LOC 2059Z 277DEG 17KT 4137 7359

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:01 PM EDTSpecial Weather StatementOKXPutnam, Rockland44 min
Aug 6, 4:16 PM EDTSpecial Weather StatementOKXBronx, New York, Richmond44 min
Aug 6, 4:56 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens, Richmond49 min
Aug 6, 3:17 PM EDTSpecial Weather StatementOKXBergen, Passaic43 min
Aug 6, 3:45 PM EDTSpecial Weather StatementOKXEssex, Union45 min
Aug 6, 3:05 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region55 min
Aug 6, 3:30 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region60 min
Aug 6, 4:13 PM EDTSpecial Weather StatementOKX47 min
Aug 6, 4:34 PM EDTSpecial Weather StatementOKX41 min
Aug 6, 5:19 PM EDTSpecial Weather StatementOKX41 min
Aug 6, 6:02 PM EDTSpecial Weather StatementOKX58 min
Aug 6, 6:06 PM EDTSpecial Weather StatementOKX24 min

Nearby

Special Weather Statements in Connecticut, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.